Alert archive / Tennessee / Wind Advisories in 2009

Wind Advisory 11, NWS Memphis, TN

March 23, 20094 states

NWS Memphis, TN issued this wind advisory at Mar 23, 2009, 3:37 PM CDT for 4 states. It took effect at Mar 24, 2009, 10:00 AM CDT. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Mar 23, 2009, 3:37 PM CDT (20:37 UTC)
In effect from
Mar 24, 2009, 10:00 AM CDT
Expired
Mar 24, 2009, 8:00 PM CDT
In force
10 hr
Issued by
NWS Memphis, TN
All 40 counties

Clay County, AR, Craighead County, AR, Crittenden County, AR, Cross County, AR, Greene County, AR, Lawrence County, AR, Lee County, AR, Mississippi County, AR, Phillips County, AR, Poinsett County, AR, Randolph County, AR, St. Francis County, AR, Dunklin County, MO, Pemiscot County, MO, Benton County, MS, Coahoma County, MS, DeSoto County, MS, Lafayette County, MS, Marshall County, MS, Panola County, MS, Quitman County, MS, Tallahatchie County, MS, Tate County, MS, Tunica County, MS, Yalobusha County, MS, Carroll County, TN, Crockett County, TN, Dyer County, TN, Fayette County, TN, Gibson County, TN, Hardeman County, TN, Haywood County, TN, Henry County, TN, Lake County, TN, Lauderdale County, TN, Madison County, TN, Obion County, TN, Shelby County, TN, Tipton County, TN, Weakley County, TN

The radar

The Memphis radar (KNQA), 4 km from the middle of the area, began a volume at 20:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 8.6 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2009-03-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2009-03-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 1 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
-331 J/kg
Mixed-layer LCL
839 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
1 m²/s²
0-3 km storm-relative helicity
82 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KMEG 232037
NPWMEG

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEMPHIS TN
337 PM CDT MON MAR 23 2009

...WINDY CONDITIONS EXPECTED THE MIDSOUTH ON TUESDAY...

.THE TIGHTENING OF THE SURFACE PRESSURE GRADIENT BETWEEN AN
APPROACHING COLD FRONT FROM THE WEST AND HIGH PRESSURE TO THE EAST
WILL ALLOW FOR WINDY CONDITIONS TO DEVELOP ACROSS THE MIDSOUTH ON
TUESDAY. THE STRONGEST WIND GUSTS WILL OCCUR BETWEEN 4 AND 8 PM
CDT OVER NORTHEAST ARKANSAS...THE MISSOURI BOOTHEEL...AND FAR
NORTHWEST TENNESSEE WHERE GUSTS MAY REACH 50 MPH.

ARZ008-009-017-018-026>028-MOZ113-115-241000-
/O.NEW.KMEG.WI.Y.0011.090324T1500Z-090325T0100Z/
RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-MISSISSIPPI-
DUNKLIN-PEMISCOT-
INCLUDING THE CITIES OF...WALNUT RIDGE...PARAGOULD...JONESBORO...
HARRISBURG...BLYTHEVILLE...KENNETT...CARUTHERSVILLE
337 PM CDT MON MAR 23 2009

...WIND ADVISORY IN EFFECT FROM 10 AM TO 8 PM CDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM TO 8 PM CDT TUESDAY. 

SOUTH WINDS 20 TO 30 MPH WITH GUSTS UP 50 MPH CAN BE EXPECTED ON
TUESDAY. THE STRONGEST WINDS WILL OCCUR BETWEEN 4 AND 8 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 TO 39 MPH ARE
EXPECTED...OR GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

ARZ035-036-048-049-058-MSZ001>003-007-008-010>013-020-021-
TNZ001>004-019>021-048>052-088>090-241000-
/O.NEW.KMEG.WI.Y.0011.090324T1500Z-090325T0100Z/
CROSS-CRITTENDEN-ST. FRANCIS-LEE AR-PHILLIPS-DESOTO-MARSHALL-
BENTON MS-TUNICA-TATE-COAHOMA-QUITMAN-PANOLA-LAFAYETTE-
TALLAHATCHIE-YALOBUSHA-LAKE-OBION-WEAKLEY-HENRY-DYER-GIBSON-
CARROLL-LAUDERDALE-TIPTON-HAYWOOD-CROCKETT-MADISON-SHELBY-FAYETTE-
HARDEMAN-
INCLUDING THE CITIES OF...WYNNE...WEST MEMPHIS...FORREST CITY...
HELENA...SOUTHAVEN...OLIVE BRANCH...TUNICA...CLARKSDALE...
BATESVILLE...OXFORD...UNION CITY...MARTIN...DRESDEN...PARIS...
DYERSBURG...HUMBOLDT...MILAN...HUNTINGDON...COVINGTON...JACKSON...
BARTLETT...GERMANTOWN...COLLIERVILLE...MEMPHIS...MILLINGTON...
SOMERVILLE...BOLIVAR
337 PM CDT MON MAR 23 2009

...WIND ADVISORY IN EFFECT FROM 10 AM TO 8 PM CDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM TO 8 PM CDT TUESDAY. 

SOUTH WINDS 15 TO 30 MPH WITH GUSTS AROUND 40 MPH CAN BE EXPECTED
ON TUESDAY. THE STRONGEST WINDS WILL OCCUR BETWEEN 4 AND 8 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 TO 39 MPH ARE
EXPECTED...OR GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

MBS
5 follow-up statements
000 
WWUS74 KMEG 240941
NPWMEG

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEMPHIS TN
441 AM CDT TUE MAR 24 2009

...WINDY CONDITIONS EXPECTED ACROSS THE MIDSOUTH THROUGH THIS
EVENING...

.THE TIGHTENING OF THE SURFACE PRESSURE GRADIENT BETWEEN AN
APPROACHING COLD FRONT FROM THE WEST AND HIGH PRESSURE TO THE
EAST WILL ALLOW FOR WINDY CONDITIONS TO DEVELOP ACROSS THE
MIDSOUTH TODAY. THE STRONGEST WIND GUSTS WILL OCCUR THIS AFTERNOON
AND EVENING OVER THE ADVISORY AREA.

ARZ008-009-017-018-026>028-MOZ113-115-241745-
/O.CON.KMEG.WI.Y.0011.090324T1500Z-090325T0100Z/
RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-MISSISSIPPI-
DUNKLIN-PEMISCOT-
INCLUDING THE CITIES OF...WALNUT RIDGE...PARAGOULD...JONESBORO...
HARRISBURG...BLYTHEVILLE...KENNETT...CARUTHERSVILLE
441 AM CDT TUE MAR 24 2009

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
8 PM CDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 8 PM
CDT THIS EVENING. 

SOUTH WINDS 20 TO 30 MPH WITH GUSTS UP TO 45 MPH CAN BE EXPECTED.
THE STRONGEST WINDS WILL LIKELY OCCUR THIS AFTERNOON AND EVENING.
THESE STRONG WINDS WILL DISPLACE UNSECURED ITEMS SUCH AS TRASH
CANS AND MAY DOWN A FEW LARGE TREE BRANCHES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 TO 39 MPH ARE
EXPECTED...OR GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

ARZ035-036-048-049-058-MSZ001>003-007-008-010>013-020-021-
TNZ001>004-019>021-048>052-088>090-241745-
/O.CON.KMEG.WI.Y.0011.090324T1500Z-090325T0100Z/
CROSS-CRITTENDEN-ST. FRANCIS-LEE AR-PHILLIPS-DESOTO-MARSHALL-
BENTON MS-TUNICA-TATE-COAHOMA-QUITMAN-PANOLA-LAFAYETTE-
TALLAHATCHIE-YALOBUSHA-LAKE-OBION-WEAKLEY-HENRY-DYER-GIBSON-
CARROLL-LAUDERDALE-TIPTON-HAYWOOD-CROCKETT-MADISON-SHELBY-FAYETTE-
HARDEMAN-
INCLUDING THE CITIES OF...WYNNE...WEST MEMPHIS...FORREST CITY...
HELENA...SOUTHAVEN...OLIVE BRANCH...TUNICA...CLARKSDALE...
BATESVILLE...OXFORD...UNION CITY...MARTIN...DRESDEN...PARIS...
DYERSBURG...HUMBOLDT...MILAN...HUNTINGDON...COVINGTON...JACKSON...
BARTLETT...GERMANTOWN...COLLIERVILLE...MEMPHIS...MILLINGTON...
SOMERVILLE...BOLIVAR
441 AM CDT TUE MAR 24 2009

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
8 PM CDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 8 PM
CDT THIS EVENING. 

SOUTH WINDS 20 TO 30 MPH WITH GUSTS UP TO 40 MPH CAN BE EXPECTED.
THE STRONGEST WINDS WILL LIKELY OCCUR THIS AFTERNOON AND EVENING.
THESE STRONG WINDS WILL DISPLACE UNSECURED ITEMS SUCH AS TRASH
CANS AND MAY DOWN A FEW LARGE TREE BRANCHES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 TO 39 MPH ARE
EXPECTED...OR GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

JLH
000 
WWUS74 KMEG 240944 AAB
NPWMEG

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE MEMPHIS TN
444 AM CDT TUE MAR 24 2009

...WINDY CONDITIONS EXPECTED ACROSS THE MIDSOUTH THROUGH THIS
EVENING...

.THE TIGHTENING OF THE SURFACE PRESSURE GRADIENT BETWEEN AN
APPROACHING COLD FRONT FROM THE WEST AND HIGH PRESSURE TO THE
EAST WILL ALLOW FOR WINDY CONDITIONS TO DEVELOP ACROSS THE
MIDSOUTH TODAY. THE STRONGEST WIND GUSTS WILL OCCUR THIS
AFTERNOON AND EVENING OVER THE ADVISORY AREA.

ARZ008-009-017-018-026>028-MOZ113-115-241745-
/O.CON.KMEG.WI.Y.0011.090324T1500Z-090325T0100Z/
RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-MISSISSIPPI-
DUNKLIN-PEMISCOT-
INCLUDING THE CITIES OF...WALNUT RIDGE...PARAGOULD...JONESBORO...
HARRISBURG...BLYTHEVILLE...KENNETT...CARUTHERSVILLE
444 AM CDT TUE MAR 24 2009

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
8 PM CDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 8 PM
CDT THIS EVENING. 

SOUTH WINDS 20 TO 30 MPH WITH GUSTS UP TO 45 MPH CAN BE EXPECTED.
THE STRONGEST WINDS WILL LIKELY OCCUR THIS AFTERNOON AND EVENING.
THESE STRONG WINDS WILL DISPLACE UNSECURED ITEMS SUCH AS TRASH
CANS AND MAY DOWN A FEW LARGE TREE BRANCHES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 TO 39 MPH ARE
EXPECTED...OR GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

ARZ035-036-048-049-058-MSZ001>003-007-008-010>013-020-021-
TNZ001>004-019>021-048>052-088>090-241745-
/O.CON.KMEG.WI.Y.0011.090324T1500Z-090325T0100Z/
CROSS-CRITTENDEN-ST. FRANCIS-LEE AR-PHILLIPS-DESOTO-MARSHALL-
BENTON MS-TUNICA-TATE-COAHOMA-QUITMAN-PANOLA-LAFAYETTE-
TALLAHATCHIE-YALOBUSHA-LAKE-OBION-WEAKLEY-HENRY-DYER-GIBSON-
CARROLL-LAUDERDALE-TIPTON-HAYWOOD-CROCKETT-MADISON-SHELBY-FAYETTE-
HARDEMAN-
INCLUDING THE CITIES OF...WYNNE...WEST MEMPHIS...FORREST CITY...
HELENA...SOUTHAVEN...OLIVE BRANCH...TUNICA...CLARKSDALE...
BATESVILLE...OXFORD...UNION CITY...MARTIN...DRESDEN...PARIS...
DYERSBURG...HUMBOLDT...MILAN...HUNTINGDON...COVINGTON...JACKSON...
BARTLETT...GERMANTOWN...COLLIERVILLE...MEMPHIS...MILLINGTON...
SOMERVILLE...BOLIVAR
444 AM CDT TUE MAR 24 2009

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
8 PM CDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 8 PM
CDT THIS EVENING. 

SOUTH WINDS 20 TO 30 MPH WITH GUSTS UP TO 40 MPH CAN BE EXPECTED.
THE STRONGEST WINDS WILL LIKELY OCCUR THIS AFTERNOON AND EVENING.
THESE STRONG WINDS WILL DISPLACE UNSECURED ITEMS SUCH AS TRASH
CANS AND MAY DOWN A FEW LARGE TREE BRANCHES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 TO 39 MPH ARE
EXPECTED...OR GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

JLH
000 
WWUS74 KMEG 241512
NPWMEG

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEMPHIS TN
1012 AM CDT TUE MAR 24 2009

...WINDY CONDITIONS EXPECTED ACROSS THE MIDSOUTH THROUGH THIS
AFTERNOON AND EVENING...

.THE TIGHTENING OF THE SURFACE PRESSURE GRADIENT BETWEEN AN
APPROACHING COLD FRONT FROM THE WEST AND HIGH PRESSURE TO THE
EAST WILL ALLOW FOR WINDY CONDITIONS TO DEVELOP ACROSS THE
MIDSOUTH TODAY. THE STRONGEST WIND GUSTS WILL OCCUR LATE 
THIS AFTERNOON AND EARLY THIS EVENING OVER THE ADVISORY AREA.
NORTHEAST ARKANSAS AND THE MISSOURI BOOTHEEL WILL EXPERIENCE 
THE STRONGEST WINDS WITH GUSTS UP TO 50 MPH.

ARZ008-009-017-018-026>028-MOZ113-115-242200-
/O.CON.KMEG.WI.Y.0011.000000T0000Z-090325T0100Z/
RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-MISSISSIPPI-
DUNKLIN-PEMISCOT-
INCLUDING THE CITIES OF...WALNUT RIDGE...PARAGOULD...JONESBORO...
HARRISBURG...BLYTHEVILLE...KENNETT...CARUTHERSVILLE
1012 AM CDT TUE MAR 24 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING. 

SOUTH WINDS 20 TO 30 MPH WITH GUSTS UP TO 50 MPH WILL DEVELOP THIS
AFTERNOON. THE STRONGEST WINDS WILL LIKELY OCCUR BETWEEN 4 AND 8
PM CDT. THESE STRONG WINDS WILL DISPLACE UNSECURED ITEMS SUCH AS
TRASH CANS AND MAY DOWN A FEW LARGE TREE BRANCHES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 TO 39 MPH ARE
EXPECTED...OR GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

ARZ035-036-048-049-058-MSZ001>003-007-008-010>013-020-021-
TNZ001>004-019>021-048>052-088>090-242200-
/O.CON.KMEG.WI.Y.0011.000000T0000Z-090325T0100Z/
CROSS-CRITTENDEN-ST. FRANCIS-LEE AR-PHILLIPS-DESOTO-MARSHALL-
BENTON MS-TUNICA-TATE-COAHOMA-QUITMAN-PANOLA-LAFAYETTE-
TALLAHATCHIE-YALOBUSHA-LAKE-OBION-WEAKLEY-HENRY-DYER-GIBSON-
CARROLL-LAUDERDALE-TIPTON-HAYWOOD-CROCKETT-MADISON-SHELBY-FAYETTE-
HARDEMAN-
INCLUDING THE CITIES OF...WYNNE...WEST MEMPHIS...FORREST CITY...
HELENA...SOUTHAVEN...OLIVE BRANCH...TUNICA...CLARKSDALE...
BATESVILLE...OXFORD...UNION CITY...MARTIN...DRESDEN...PARIS...
DYERSBURG...HUMBOLDT...MILAN...HUNTINGDON...COVINGTON...JACKSON...
BARTLETT...GERMANTOWN...COLLIERVILLE...MEMPHIS...MILLINGTON...
SOMERVILLE...BOLIVAR
1012 AM CDT TUE MAR 24 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING. 

SOUTH WINDS 20 TO 30 MPH WITH GUSTS UP TO 40 MPH WILL DEVELOP THIS
AFTERNOON. THE STRONGEST WINDS WILL LIKELY OCCUR BETWEEN 4 AND 8
PM CDT. THESE STRONG WINDS WILL DISPLACE UNSECURED ITEMS SUCH AS
TRASH CANS AND MAY DOWN A FEW LARGE TREE BRANCHES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 TO 39 MPH ARE
EXPECTED...OR GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

MBS
000 
WWUS74 KMEG 241905
NPWMEG

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEMPHIS TN
205 PM CDT TUE MAR 24 2009

...WINDY CONDITIONS EXPECTED ACROSS THE MIDSOUTH THIS AFTERNOON
AND EARLY EVENING...

.THE TIGHTENING OF THE SURFACE PRESSURE GRADIENT BETWEEN AN
APPROACHING COLD FRONT FROM THE WEST AND HIGH PRESSURE TO THE
EAST WILL ALLOW FOR WINDY CONDITIONS TO OCCUR ACROSS THE MIDSOUTH
THIS AFTERNOON AND EARLY EVENING. NORTHEAST ARKANSAS AND THE
MISSOURI BOOTHEEL WILL EXPERIENCE THE STRONGEST WINDS WITH GUSTS
UP TO 55 MPH.

ARZ008-009-017-018-026>028-MOZ113-115-250100-
/O.CON.KMEG.WI.Y.0011.000000T0000Z-090325T0100Z/
RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-MISSISSIPPI-
DUNKLIN-PEMISCOT-
INCLUDING THE CITIES OF...WALNUT RIDGE...PARAGOULD...JONESBORO...
HARRISBURG...BLYTHEVILLE...KENNETT...CARUTHERSVILLE
205 PM CDT TUE MAR 24 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING. 

SOUTH WINDS 25 TO 35 MPH WITH GUSTS UP TO 55 MPH CAN BE EXPECTED.

THESE STRONG WINDS WILL DISPLACE UNSECURED ITEMS SUCH AS TRASH
CANS AND WILL DOWN A FEW LARGE TREE BRANCHES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 TO 39 MPH ARE
EXPECTED...OR GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

ARZ035-036-048-049-058-MSZ001>003-007-008-010>013-020-021-
TNZ001>004-019>021-048>052-088>090-250100-
/O.CON.KMEG.WI.Y.0011.000000T0000Z-090325T0100Z/
CROSS-CRITTENDEN-ST. FRANCIS-LEE AR-PHILLIPS-DESOTO-MARSHALL-
BENTON MS-TUNICA-TATE-COAHOMA-QUITMAN-PANOLA-LAFAYETTE-
TALLAHATCHIE-YALOBUSHA-LAKE-OBION-WEAKLEY-HENRY-DYER-GIBSON-
CARROLL-LAUDERDALE-TIPTON-HAYWOOD-CROCKETT-MADISON-SHELBY-FAYETTE-
HARDEMAN-
INCLUDING THE CITIES OF...WYNNE...WEST MEMPHIS...FORREST CITY...
HELENA...SOUTHAVEN...OLIVE BRANCH...TUNICA...CLARKSDALE...
BATESVILLE...OXFORD...UNION CITY...MARTIN...DRESDEN...PARIS...
DYERSBURG...HUMBOLDT...MILAN...HUNTINGDON...COVINGTON...JACKSON...
BARTLETT...GERMANTOWN...COLLIERVILLE...MEMPHIS...MILLINGTON...
SOMERVILLE...BOLIVAR
205 PM CDT TUE MAR 24 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING. 

SOUTH WINDS 20 TO 30 MPH WITH GUSTS UP TO 50 MPH CAN BE EXPECTED. 

THESE STRONG WINDS WILL DISPLACE UNSECURED ITEMS SUCH AS TRASH
CANS AND MAY DOWN A FEW LARGE TREE BRANCHES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 TO 39 MPH ARE
EXPECTED...OR GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

MBS
000 
WWUS74 KMEG 250101
NPWMEG

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEMPHIS TN
801 PM CDT TUE MAR 24 2009

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>003-007-008-010>013-020-021-TNZ001>004-019>021-048>052-
088>090-250215-
/O.EXP.KMEG.WI.Y.0011.000000T0000Z-090325T0100Z/
RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-MISSISSIPPI-
CROSS-CRITTENDEN-ST. FRANCIS-LEE AR-PHILLIPS-DUNKLIN-PEMISCOT-
DESOTO-MARSHALL-BENTON MS-TUNICA-TATE-COAHOMA-QUITMAN-PANOLA-
LAFAYETTE-TALLAHATCHIE-YALOBUSHA-LAKE-OBION-WEAKLEY-HENRY-DYER-
GIBSON-CARROLL-LAUDERDALE-TIPTON-HAYWOOD-CROCKETT-MADISON-SHELBY-
FAYETTE-HARDEMAN-
INCLUDING THE CITIES OF...WALNUT RIDGE...PARAGOULD...JONESBORO...
HARRISBURG...BLYTHEVILLE...WYNNE...WEST MEMPHIS...FORREST CITY...
HELENA...KENNETT...CARUTHERSVILLE...SOUTHAVEN...OLIVE BRANCH...
TUNICA...CLARKSDALE...BATESVILLE...OXFORD...UNION CITY...MARTIN...
DRESDEN...PARIS...DYERSBURG...HUMBOLDT...MILAN...HUNTINGDON...
COVINGTON...JACKSON...BARTLETT...GERMANTOWN...COLLIERVILLE...
MEMPHIS...MILLINGTON...SOMERVILLE...BOLIVAR
801 PM CDT TUE MAR 24 2009

...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY IS NO LONGER IN EFFECT. 

WINDS HAVE DECREASED OVER THE REGION THIS EVENING AND THE WIND
ADVISORY IS NO LONGER IN EFFECT.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this wind advisory went out at Mar 23, 12:57 PM CDT, 2 hours 40 minutes earlier.

Area forecast discussion, Mar 23, 12:57 PM CDT, 2 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
1257 PM CDT MON MAR 23 2009

.DISCUSSION...
UPDATED AVIATION DISCUSSION FOR 18Z TAFS.

&&

.PREV DISCUSSION... /ISSUED 1056 AM CDT MON MAR 23 2009/

UPDATE...

ADDED SPRINKLE MENTION ALONG AND WEST OF INTERSTATE 55 THROUGH
1 PM CDT AND TWEAKED CLOUD COVER/WINDS. FORECAST IS IN GOOD SHAPE.

DISCUSSION...

WINDS WILL BE INCREASING THIS AFTERNOON.

AT 1045 AM CDT ACROSS THE MIDSOUTH AND FORECAST AREA...LIGHT RAIN
WAS INDICATED BY RADAR ACROSS EAST AR AND FAR WEST MS...MOST OF
WHICH WAS NOT REACHING THE GROUND. SKIES RANGED FROM MOSTLY SUNNY
ACROSS NE MS AND NEAR THE TN RIVER IN WEST TN TO CLOUDY WEST OF
INTERSTATE 55. SURFACE TEMPERATURES WERE MAINLY IN THE 60S. SOUTH
WINDS 10 TO 15 MPH WERE OCCURRING.

THE REST OF TODAY...CURRENT ABUNDANT MID LEVEL MOISTURE WILL MOVE
EAST...SLOWLY DRYING OUT AS IT MOVES INTO A DRIER AIRMASS. ADDED
CHANCE OF SPRINKLE MENTION FOR AREAS ALONG AND WEST OF INTERSTATE
55 THROUGH 1 PM CDT AS A FEW RAIN DROPS MAY REACH THE GROUND. NOT
EXPECTING ANY MEASURABLE RAINFALL...0.01 INCH OR MORE...AS LOW
LEVELS REMAIN VERY DRY WITH CLOUD BASES GENERALLY ABOVE
10000 FT AGL.

SKIES WILL GENERALLY CLEAR THIS AFTERNOON ALONG AND WEST OF
INTERSTATE 55 WITH PARTLY TO MOSTLY CLOUDY CONDITIONS EAST.
DAYTIME MIXING WILL INCREASE AND ALLOW SOUTH WINDS TO INCREASE
CONSIDERABLY. THINK WINDS MAY GET CLOSE TO WIND ADVISORY ACROSS
NE AR AND MO BOOTHEEL WITH SUSTAINED SOUTH WINDS NEAR 25 MPH AND
GUSTS AROUND 40 MPH BETWEEN 2 AND 7 PM CDT. RIGHT NOW...WILL NOT
ISSUE A WIND ADVISORY...BUT WILL CLOSELY MONITOR.

THINK AFTERNOON TEMPERATURES WILL REACH THE MID 70S ACROSS THE
AREA...SIMILAR TO YESTERDAY/S READINGS...WITH WARM AIR ADVECTION
FROM THE SOUTH.

UPDATE HAS BEEN SENT.

MBS

PREV DISCUSSION...

/ISSUED 255 AM CDT MON MAR 23 2009/

CURRENTLY...HIGH PRESSURE REMAINS OVER THE EASTERN U.S. WHILE LOW
PRESSURE IS DEVELOPING OVER THE WESTERN PLAINS. UPPER LEVEL
RIDGING IS PREVAILING ACROSS THE MID SOUTH THOUGH A WEAK MID LEVEL
SHORTWAVE MOVING THROUGH THE RIDGE IS PRODUCING SOME MID AND HIGH
LEVEL CLOUDS ACROSS THE REGION. TEMPS ARE MILDER TONIGHT...IN THE
50S...THANKS TO LIGHT SOUTHERLY SURFACE FLOW.

TODAY AND TONIGHT...LOW PRESSURE WILL CONTINUE TO ORGANIZE OVER
THE PLAINS AS A STRONG UPPER LEVEL TROF MOVES OUT OF THE ROCKIES
AND INTO THE PLAINS. BY LATER TONIGHT THE LOW WILL BE LOCATED OVER
THE NORTHERN PLAINS WITH A COLD FRONT STRETCHED SOUTH INTO THE
SOUTHERN PLAINS. UPPER LEVEL RIDGING WILL REMAIN ACROSS THE MID
SOUTH DURING THIS PERIOD RESULTING IN DRY AND WARM WEATHER FOR THE
MID SOUTH. ONCE THE WEAK MID LEVEL SHORT WAVE TROF MOVES THROUGH
THIS MORNING EXPECT MORE SUNSHINE THIS AFTERNOON AND WARM TEMPS IN
THE LOWER AND MID 70S. TONIGHT WILL BE QUIET AND MILD UNDER
SOUTHERLY FLOW.

TUESDAY THROUGH WEDNESDAY...EXPECT THE MORNING TO REMAIN MOSTLY
DRY AND MILD. BY LATER IN THE AFTERNOON A COLD FRONT WILL
APPROACH. EXPECT SURFACE WINDS TO INCREASE AHEAD OF THE FRONT WITH
WIND ADVISORY CRITERIA LIKELY REACHED ACROSS AT LEAST THE DELTA
REGION. EXPECT SHOWERS AND THUNDERSTORMS ALONG AND BEHIND THE
FRONT. VERY STRONG LIFT AND DEEP MOISTURE ALONG THE FRONTAL ZONE
WILL RESULT IN HEAVY RAIN WITH ONE TO TWO INCHES AND LOCALLY MORE
LATE TUESDAY AFTERNOON THROUGH TUESDAY NIGHT. IT CONTINUES TO
LOOKS LIKE THE BEST INSTABILITY WILL REMAIN SOUTH OF THE REGION
THOUGH A FEW STRONG STORMS WILL BE POSSIBLE WITH GUSTY WINDS.
THERE MAY BE SOME LINGERING SHOWERS AND THUNDERSTORMS EARLY
THEN EXPECT A RELATIVELY NICE DAY FOR MOST OF WEDNESDAY WITH
SUNSHINE BY THE AFTERNOON AND MILD TEMPERATURES CONTINUING.

WEDNESDAY NIGHT THROUGH THURSDAY NIGHT...A FAST MOVING SHORTWAVE
IN SOUTHWEST FLOW ALOFT WILL RESULT IN OVERRUNNING ACROSS THE FRONT
LOCATED SOUTH OF THE AREA WEDNESDAY NIGHT. THIS ACTIVITY SHOULD
DEVELOP RAPIDLY ACROSS MAINLY SOUTHERN SECTIONS OF THE MID SOUTH
AFTER MIDNIGHT AND THEN MOVE EAST OF THE AREA EARLY THURSDAY
MORNING. THE FRONT WILL LIFT BACK NORTH AS A WARM FRONT LATER
THURSDAY AND THURSDAY NIGHT. EXPECT SHOWERS AND THUNDERSTORMS TO
REDEVELOP ONCE AGAIN. SOME STRONG STORMS COULD DEVELOP ALONG THE
WARM FRONT AS IT MOVES NORTH THURSDAY NIGHT.

FRIDAY AND SATURDAY...POTENTIAL SEVERE WEATHER OUTBREAK ON TAP
DURING THIS TIME FRAME. THE 00Z GFS INDICATES THAT A POWERFUL UPPER
TROF WILL MOVE OUT OF THE SOUTHERN PLAINS ON FRIDAY AND INTO THE
MID MISSISSIPPI VALLEY FRIDAY NIGHT. SURFACE LOW PRESSURE WILL
DEVELOP RAPIDLY AND MOVE INTO MISSOURI BY LATE FRIDAY AFTERNOON
WITH AN ASSOCIATED COLD FRONT APPROACHING THE MID SOUTH FRIDAY
EVENING. BY FRIDAY AFTERNOON THE MID SOUTH WILL BE FIRMLY
ENTRENCHED IN THE WARM SECTOR. THE AIRMASS WILL BECOME VERY
UNSTABLE WITH LIFTED INDEX VALUES OF -4C...SBCAPES AROUND 2000
J/KG AND SURFACE DEWPOINTS IN THE UPPER 60S. MEANWHILE STRONG LIFT
WILL SPREAD ACROSS THE WARM SECTOR AND THIS COULD LEAD TO DISCRETE
SUPERCELL DEVELOPMENT ACROSS THE WARM SECTOR. THIS WOULD BE
FOLLOWED BY A LINE OF STORMS ALONG THE FRONT AS IT MOVES THROUGH
THE REGION. THIS SCENARIO WOULD RESULT IN ALL MODES OF SEVERE
WEATHER FRIDAY INTO FRIDAY NIGHT AN POSSIBLY EARLY SATURDAY
INCLUDING TORNADOES. ON THE OTHER SIDE OF POSSIBILITIES...THE 00Z
ECMWF IS NOT AS AGGRESSIVE WITH A SEVERE WEATHER OUTBREAK. THE
UPPER TROF IS DEEPER AND SLOWER IN COMING OUT OF THE SOUTHERN
PLAINS AND THIS RESULTS IN SURFACE LOW DEVELOPMENT MUCH FURTHER TO
THE NORTHWEST AND A MUCH WEAKER FRONT MOVING INTO THE MID SOUTH.
THE WARM SECTOR DEPICTED BY THE ECMWF IS ALSO NOT NEARLY AS
UNSTABLE AND THE TIMING IS ABOUT 12 HOURS SLOWER...RESULTING IN
THE FRONT MOVING THROUGH LATER FRIDAY NIGHT...ANOTHER NEGATIVE FOR
SEVERE WEATHER.

ALL THAT BEING SAID BOTH MODELS HAVE BEEN RATHER CONSISTENT WITH
THEIR RESPECTIVE SCENARIOS. WILL CONTINUE TO HIGHLIGHT THE
POTENTIAL HWO AND OVER THE NEXT FEW DAYS THE SEVERE WEATHER
THREAT WILL BECOME MORE CLEAR.

SUNDAY...AT THIS POINT FRONT WILL BE WELL EAST OF THE REGION WITH
A LARGE UPPER LOW SOMEWHERE NEAR THE GREAT LAKES AND COOL AND WINDY
WEST/NORTHWEST FLOW ACROSS THE MID SOUTH AND TEMPS A LITTLE BELOW
NORMAL.

SJM

&&

.AVIATION...
FOR 18Z TAFS

WINDY AND VFR CONDITIONS FOR THE NEXT 24 HOURS. THE WINDS WILL BE
FROM THE SOUTH WITH SOME VARIATIONS...HOWEVER...WINDS WILL BE
STRONGER TOMORROW. CLOUD COVER AMOUNTS IS UNCERTAIN...HOWEVER...
ANY CEILINGS TODAY AND TONIGHT EXPECTED TO BE ABOVE 12 KFT.
PRECIPITATION MAY MOVE INTO THE MID-SOUTH IN ABOUT 24 HOURS...HAVE
INDICATED THIS BY SOME CB ACTIVITY FOR JONESBORO AND MEMPHIS.  TLSJR

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  76  58  74  52 /  10  10  50  80
MKL  75  55  74  53 /   0  10  30  80
JBR  74  55  70  49 /  10  10  60  70
TUP  75  54  74  57 /   0  10  30  80

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&
Hazardous weather outlook, Mar 23, 3:23 AM CDT, 12 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
323 AM CDT MON MAR 23 2009

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-241030-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
323 AM CDT MON MAR 23 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A COLD FRONT WILL PUSH ACROSS THE REGION LATE TUESDAY AFTERNOON
THROUGH WEDNESDAY MORNING. SHOWERS AND THUNDERSTORMS WILL PRODUCE
HEAVY RAIN WITH ONE TO TWO INCHES POSSIBLE ACROSS THE ENTIRE MID
SOUTH. LOCALLY HIGHER AMOUNTS ARE POSSIBLE. FLOODING OF LOW LYING
FLOOD PRONE AREAS COULD OCCUR. ALSO A FEW STRONG STORMS WILL BE
POSSIBLE WITH GUSTY WINDS UP TO 40 MPH.

GUSTY WINDS WILL ALSO BE A FACTOR TUESDAY AFTERNOON AND EVENING WITH
SOUTHERLY WINDS 15 TO 25 MPH WITH GUSTS NEAR 35 MPH.

LOW PRESSURE WILL DEVELOP OVER THE SOUTHERN PLAINS FRIDAY AND MOVE
INTO THE MIDDLE MISSISSIPPI VALLEY BY SATURDAY. MEANWHILE A COLD
FRONT WILL PUSH ACROSS THE MID SOUTH. AN INCREASINGLY MOIST AND
UNSTABLE AIRMASS IN ADVANCE OF THE FRONT COMBINED WITH STRONG WIND
SHEAR MAY RESULT IN SEVERE WEATHER SOMETIME DURING THE FRIDAY TO
SATURDAY TIME FRAME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED FRIDAY INTO SATURDAY TO SUPPORT
SEVERE WEATHER OPERATIONS.

SJM

Nearby

Wind Advisories in Tennessee, 2009Wind Advisories in Arkansas, 2009Wind Advisories in Mississippi, 2009Every wind advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.